Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 94, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at May 17, 2017, 7:31 PM CDT for 6 counties in Wisconsin. It was in force for 61 min. 18 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 17, 2017, 7:31 PM CDT (00:31 UTC)
- Expired
- May 17, 2017, 8:32 PM CDT
- In force
- 61 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Crawford County, WI, Grant County, WI, La Crosse County, WI, Monroe County, WI, Richland County, WI, Vernon County, WI
The radar
The La Crosse radar (KARX), 53 km from the middle of the area, began a volume at 00:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 17, 7:43 PM CDT | TSTM WND GST 51 | Mount Sterling, WI | |
| May 17, 7:45 PM CDT | TSTM WND DMG | 4 Nw Port Andrew, WI | TREES AND POWER LINES DOWN WITH POWER OUTAGES. |
| May 17, 7:45 PM CDT | TSTM WND DMG | Excelsior, WI | TREES AND POWER LINES DOWN WITH POWER OUTAGES |
| May 17, 7:45 PM CDT | TSTM WND DMG | West Prairie, WI | BARN BLOWN OFF FOUNDATION AND CRUMBLED. TIME WAS RADAR ESTIMATED. |
| May 17, 7:46 PM CDT | TSTM WND GST 47 | De Soto, WI | |
| May 17, 7:51 PM CDT | TSTM WND DMG | Readstown, WI | TREES BLOWN DOWN ALONG SOUTH AND SOUTHEAST PART OF COUNTY |
| May 17, 7:51 PM CDT | TSTM WND DMG | Readstown, WI | TREES BLOWN DOWN ALONG SOUTH AND SOUTHEAST PART OF COUNTY. |
| May 17, 7:59 PM CDT | TSTM WND GST 42 | 5 S Viroqua, WI | |
| May 17, 8:04 PM CDT | TSTM WND GST 57 | 1 Ssw Gotham, WI | |
| May 17, 8:04 PM CDT | TSTM WND GST 57 | Gotham, WI | |
| May 17, 8:15 PM CDT | TSTM WND GST 65 | Viola, WI | |
| May 17, 8:15 PM CDT | TSTM WND GST 65 | Viola, WI | |
| May 17, 8:16 PM CDT | TSTM WND GST 65 | 4 N Yuba, WI | |
| May 17, 8:18 PM CDT | TSTM WND DMG | 3 Ene West Salem, WI | UP TO 250 TREES WERE DAMAGED OR UPROOTED. THE TREE DAMAGE STARTED ON THE EAST END OF LAKE NESHONOC AND THEN CONTINUED TO THE NORTHEAST FOR 2 MILES. THE GREATEST LOSS OF TREES WERE NEAR LAKE NESHONOC. THREE FARMS WERE AFFECTED. IT DESTROYED 1 BARN. ANOTHER BARN |
| May 17, 8:18 PM CDT | TSTM WND DMG | 3 Ene West Salem, WI | UP TO 250 TREES WERE DAMAGED OR UPROOTED. THE TREE DAMAGE STARTED ON THE EAST END OF LAKE NESHONOC AND THEN CONTINUED TO THE NORTHEAST FOR 2 MILES. THE GREATEST LOSS OF TREES WERE NEAR LAKE NESHONOC. THREE FARMS WERE AFFECTED. IT DESTROYED 1 BARN. ANOTHER BARN |
| May 17, 8:18 PM CDT | TSTM WND DMG | 3 Ene West Salem, WI | SHED AND TREES BLOWN DOWN. |
| May 17, 8:20 PM CDT | TSTM WND GST 60 | Melvina, WI | |
| May 17, 8:28 PM CDT | TSTM WND GST 45 | Wilton, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 12 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 17, 3:13 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 0.5 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1161 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1502 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 211 m²/s²
- 0-3 km storm-relative helicity
- 306 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 7.2
The text
As transmitted.
121
WUUS53 KARX 180031
SVRARX
WIC023-043-063-081-103-123-180145-
/O.NEW.KARX.SV.W.0094.170518T0031Z-170518T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service La Crosse WI
731 PM CDT WED MAY 17 2017
The National Weather Service in La Crosse has issued a
* Severe Thunderstorm Warning for...
La Crosse County in west central Wisconsin...
Vernon County in southwestern Wisconsin...
Northeastern Grant County in southwestern Wisconsin...
Richland County in southwestern Wisconsin...
Northeastern Crawford County in southwestern Wisconsin...
Southern Monroe County in west central Wisconsin...
* Until 845 PM CDT
* At 730 PM CDT, severe thunderstorms were located along a line
extending from Caledonia to Platteville, moving north at 80 mph.
HAZARD...70 mph wind gusts.
SOURCE...Law enforcement. 75 mph winds were reported at Patch
Grove southwet Wisconsin and 70 mph winds in Glen Haven
sconsin between 710 and 720 pm.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Severe thunderstorms will be near...
La Crosse around 745 PM CDT.
Onalaska and West Salem around 750 PM CDT.
Muscoda around 755 PM CDT.
Other locations impacted by these severe thunderstorms include
Germantown, Westport, Newton, Excelsior and Medary.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a DANGEROUS SITUATION. SEEK SHELTER NOW inside a
sturdy structure and stay away from windows!
&&
A tornado watch remains in effect until 1100 PM CDT for northeastern
Iowa...southeastern Minnesota...and central, southwestern and west
central Wisconsin.
LAT...LON 4345 9123 4352 9122 4368 9127 4407 9116
4407 9092 4372 9031 4355 9031 4355 9019
4317 9019 4321 9029 4320 9043 4287 9043
TIME...MOT...LOC 0030Z 202DEG 69KT 4362 9150 4271 9047
HAIL...<.75IN
WIND...70MPH
$$
DAB6 follow-up statements
620
WWUS53 KARX 180037
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
737 PM CDT WED MAY 17 2017
WIC023-043-063-081-103-123-180145-
/O.CON.KARX.SV.W.0094.000000T0000Z-170518T0145Z/
La Crosse WI-Vernon WI-Grant WI-Richland WI-Crawford WI-Monroe WI-
737 PM CDT WED MAY 17 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR LA CROSSE...VERNON...NORTHEASTERN GRANT...RICHLAND...NORTHEASTERN
CRAWFORD AND SOUTHERN MONROE COUNTIES...
At 735 PM CDT, severe thunderstorms were located along a line
extending from 6 miles north of Houston...to near Boscobel to Cuba
City, moving north at 60 mph.
HAZARD...70 mph wind gusts.
SOURCE...Law enforcement. In southwest Wisconsin...65-75 mph winds
have caused extensive damage to trees and outbuildings.
Further north toward the Minnesota-Iowa border...50-60 mph
winds have been reported.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
These severe storms will be near...
Clayton around 750 PM CDT.
La Farge around 805 PM CDT.
Hillsboro around 815 PM CDT.
Other locations impacted by these severe thunderstorms include
Germantown, Westport, Newton, Excelsior and Medary.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a DANGEROUS SITUATION. SEEK SHELTER NOW inside a
sturdy structure and stay away from windows.
&&
A tornado watch remains in effect until 1100 PM CDT for northeastern
Iowa...southeastern Minnesota...and central, southwestern and west
central Wisconsin.
LAT...LON 4345 9123 4352 9122 4368 9127 4407 9116
4407 9092 4372 9031 4355 9031 4355 9019
4317 9019 4321 9029 4320 9043 4287 9043
TIME...MOT...LOC 0035Z 198DEG 53KT 4385 9153 4315 9076 4261 9042
HAIL...<.75IN
WIND...70MPH
$$
DAB549
WWUS53 KARX 180052
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
752 PM CDT WED MAY 17 2017
WIC023-043-063-081-103-123-180145-
/O.CON.KARX.SV.W.0094.000000T0000Z-170518T0145Z/
La Crosse WI-Vernon WI-Grant WI-Richland WI-Crawford WI-Monroe WI-
752 PM CDT WED MAY 17 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR LA CROSSE...VERNON...NORTHEASTERN GRANT...RICHLAND...NORTHEASTERN
CRAWFORD AND SOUTHERN MONROE COUNTIES...
At 751 PM CDT, severe thunderstorms were located along a line
extending from near Brownsville to 8 miles west of Richland Center to
near Dodgeville, moving north at 65 mph.
HAZARD...70 mph wind gusts.
SOURCE...Law enforcement. 45 mph winds were reported in Desoto in
Vernon county and 65 mph winds were reported in Eastman in
Crawford county at 745 pm.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
These severe storms will be near...
Richland Center, Stoddard and Coon Valley around 755 PM CDT.
La Crosse around 800 PM CDT.
West Salem, Onalaska, Bangor and La Farge around 805 PM CDT.
Hillsboro around 815 PM CDT.
Other locations impacted by these severe thunderstorms include
Germantown, Westport, Newton, Excelsior and Medary.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a DANGEROUS SITUATION. SEEK SHELTER NOW inside a
sturdy structure and stay away from windows.
&&
A tornado watch remains in effect until 1100 PM CDT for northeastern
Iowa...southeastern Minnesota...and central, southwestern and west
central Wisconsin.
LAT...LON 4345 9123 4352 9122 4368 9127 4407 9116
4407 9092 4372 9031 4355 9031 4355 9019
4317 9019 4321 9029 4320 9043 4287 9043
TIME...MOT...LOC 0051Z 201DEG 58KT 4371 9124 4333 9055 4295 9022
HAIL...<.75IN
WIND...70MPH
$$
DAB604
WWUS53 KARX 180110
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
810 PM CDT WED MAY 17 2017
WIC023-043-180118-
/O.CAN.KARX.SV.W.0094.000000T0000Z-170518T0145Z/
Grant WI-Crawford WI-
810 PM CDT WED MAY 17 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GRANT AND
NORTHEASTERN CRAWFORD COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of
the warned area. Therefore, the warning has been cancelled.
A tornado watch remains in effect until 1100 PM CDT for southeastern
Minnesota...and central, southwestern and west central Wisconsin.
LAT...LON 4356 9101 4368 9127 4407 9116 4407 9092
4372 9031 4355 9031 4355 9019 4317 9019
4321 9029 4320 9043 4338 9047
TIME...MOT...LOC 0108Z 206DEG 50KT 4392 9107 4354 9038 4316 9005
$$
WIC063-081-103-123-180145-
/O.CON.KARX.SV.W.0094.000000T0000Z-170518T0145Z/
La Crosse WI-Vernon WI-Richland WI-Monroe WI-
810 PM CDT WED MAY 17 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR LA CROSSE...VERNON...RICHLAND AND SOUTHERN MONROE COUNTIES...
At 808 PM CDT, severe thunderstorms were located along a line
extending from West Salem to 8 miles south of Hillsboro to Spring
Green, moving northeast at 60 mph.
HAZARD...70 mph wind gusts.
SOURCE...Law enforcement. Many power lines and trees are downed in
Richland county in southwest Wisconsin. Winds further north
toward La Crosse have been measured in the 40-50 mph range.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
These severe storms will be near...
Sparta and Hillsboro around 815 PM CDT.
Other locations impacted by these severe thunderstorms include
Germantown, Medary, Springville, Leon and Portland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a DANGEROUS SITUATION. SEEK SHELTER NOW inside a
sturdy structure and stay away from windows.
&&
A tornado watch remains in effect until 1100 PM CDT for southeastern
Minnesota...and central, southwestern and west central Wisconsin.
LAT...LON 4356 9101 4368 9127 4407 9116 4407 9092
4372 9031 4355 9031 4355 9019 4317 9019
4321 9029 4320 9043 4338 9047
TIME...MOT...LOC 0108Z 206DEG 50KT 4392 9107 4354 9038 4316 9005
HAIL...<.75IN
WIND...70MPH
$$
DAB006
WWUS53 KARX 180116
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
816 PM CDT WED MAY 17 2017
WIC063-180124-
/O.CAN.KARX.SV.W.0094.000000T0000Z-170518T0145Z/
La Crosse WI-
816 PM CDT WED MAY 17 2017
...THE SEVERE THUNDERSTORM WARNING FOR LA CROSSE COUNTY IS
CANCELLED...
The storms which prompted the warning have weakened. Therefore, the
warning has been cancelled.
A tornado watch remains in effect until 1100 PM CDT for central,
southwestern and west central Wisconsin.
LAT...LON 4373 9090 4392 9081 4398 9077 4372 9031
4355 9031 4355 9019 4317 9019 4341 9038
TIME...MOT...LOC 0114Z 213DEG 53KT 4382 9078 4325 8981
$$
WIC081-103-123-180145-
/O.CON.KARX.SV.W.0094.000000T0000Z-170518T0145Z/
Vernon WI-Richland WI-Monroe WI-
816 PM CDT WED MAY 17 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR NORTHEASTERN VERNON...NORTHEASTERN RICHLAND AND SOUTHERN MONROE
COUNTIES...
At 814 PM CDT, severe thunderstorms were located along a line
extending from near Cashton to near Sauk City, moving northeast at 60
mph.
HAZARD...70 mph wind gusts.
SOURCE...Law enforcement. Many power lines and trees are downed in
Richland county in southwest Wisconsin. Winds further north
toward Viroqua and La Crosse have been measured in the 40-
50 mph range.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
these severe thunderstorms will remain over mainly rural areas of
northeastern Vernon...northeastern Richland and southern Monroe
Counties, including the following locations: Germantown, Leon,
Portland, Lone Rock and Rockbridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a DANGEROUS SITUATION. SEEK SHELTER NOW inside a
sturdy structure and stay away from windows.
&&
A tornado watch remains in effect until 1100 PM CDT for central,
southwestern and west central Wisconsin.
LAT...LON 4373 9090 4392 9081 4398 9077 4372 9031
4355 9031 4355 9019 4317 9019 4341 9038
TIME...MOT...LOC 0114Z 213DEG 53KT 4382 9078 4325 8981
HAIL...<.75IN
WIND...70MPH
$$
DAB316
WWUS53 KARX 180123
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
823 PM CDT WED MAY 17 2017
WIC103-180133-
/O.CAN.KARX.SV.W.0094.000000T0000Z-170518T0145Z/
Richland WI-
823 PM CDT WED MAY 17 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN RICHLAND COUNTY
IS CANCELLED...
The storms which prompted the warning have moved out of
the warned area. Therefore, the warning has been cancelled.
A tornado watch remains in effect until 1100 PM CDT for central,
southwestern and west central Wisconsin.
LAT...LON 4362 9040 4380 9081 4392 9081 4398 9077
4372 9031 4355 9031
TIME...MOT...LOC 0123Z 202DEG 69KT 4397 9070 4340 8973
$$
WIC081-123-180145-
/O.CON.KARX.SV.W.0094.000000T0000Z-170518T0145Z/
Vernon WI-Monroe WI-
823 PM CDT WED MAY 17 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR NORTHEASTERN VERNON AND SOUTHEASTERN MONROE COUNTIES...
At 823 PM CDT, severe thunderstorms were located along a line
extending from near Fort Mc Coy to near Baraboo, moving north at 80
mph.
HAZARD...70 mph wind gusts.
SOURCE...Law enforcement. Trees damage has been reported in
Hillsboro and winds estimated at 50 to 60 mph in Melvina in
Monroe county.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Sparta, Hillsboro, Norwalk, Ontario, Wilton, Melvina, Wildcat
Mountain State Park, Trippville, Hoffman Corners, Oil City, St Marys,
Farmers Valley, Bartons Corners, Mount Tabor, Dilly, I 90 Exit 28 and
Benders Corners.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a DANGEROUS SITUATION. SEEK SHELTER NOW inside a
sturdy structure and stay away from windows.
&&
A tornado watch remains in effect until 1100 PM CDT for central,
southwestern and west central Wisconsin.
LAT...LON 4362 9040 4380 9081 4392 9081 4398 9077
4372 9031 4355 9031
TIME...MOT...LOC 0123Z 202DEG 69KT 4397 9070 4340 8973
HAIL...<.75IN
WIND...70MPH
$$
DAB363
WWUS53 KARX 180132
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
832 PM CDT WED MAY 17 2017
WIC081-123-180141-
/O.CAN.KARX.SV.W.0094.000000T0000Z-170518T0145Z/
Vernon WI-Monroe WI-
832 PM CDT WED MAY 17 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN VERNON AND
SOUTHEASTERN MONROE COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the area.
Therefore the warning has been cancelled.
However, a severe thunderstorm warning remains in northeast Monroe
county until 9 pm.
A tornado watch remains in effect until 1100 PM CDT for central,
southwestern and west central Wisconsin.
LAT...LON 4362 9040 4380 9081 4392 9081 4398 9077
4372 9031 4355 9031
TIME...MOT...LOC 0130Z 202DEG 69KT 4410 9063 4353 8966
$$
DABWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 17, 6:30 PM CDT, 1 hour 1 minute earlier.
Area forecast discussion, May 17, 6:30 PM CDT, 1 hour 1 minute before
Area Forecast Discussion National Weather Service La Crosse WI 630 PM CDT Wed May 17 2017 .SHORT TERM...(Tonight through Thursday Night) Issued at 141 PM CDT Wed May 17 2017 Main focus is on severe potential this afternoon into this evening. Current analysis has surface/mid-level low pressure center over eastern Nebraska. Radar has some ongoing showers/thunderstorms ahead of the low moving across portions of southwest into central WI. Otherwise, temperatures were in the upper 60s to middle 70s with dew points in the 60s. Severe threat looks on track for the area this afternoon into this evening as the low lifts out of Nebraska into southeast MN. Increasing MuCape/Bulk Shear/Helicity sets up across our area for the likelihood of supercell thunderstorms capable of large hail, damaging winds and a few tornadoes. The highest tornado threat looks to be from northeast IA into southwest in central WI. The highest severe threat time still looks to be in the 3 to 8 pm time frame. There will also be the likelihood of some localized heavier rainfall from the storms with precipitable water values around 1.5 inches. Look for these storms to exit the area by later this evening but lingering showers will continue through the night into Thursday on the backside of the departing low/cyclonic flow aloft. Otherwise, cooler temperatures will be seen Thursday under clouds and cold cyclonic flow aloft. Look for highs only in the 50s to middle 60s along with brisk north winds. Decreasing cloudiness is expected Thursday night mainly north of I- 90 as high pressure noses in from Canada. Low temperatures are expected to dip into the middle 30s to lower 40s. .LONG TERM...(Friday through Wednesday) Issued at 141 PM CDT Wed May 17 2017 Friday will see a chance of showers mainly southwest of I-94 as a mid-level trough and push of 850mb moisture transport move in. Otherwise, still on the cool side with highs only in the 50s. Low pressure lifts from the Southern Plains into the region Friday night through Saturday for the likelihood of showers and isolated thunderstorms. Otherwise, gulf looks wide open with this system for plenty of available moisture. Look for the bulks of showers to move out by late Saturday night, with a lingering chance of showers on Sunday across north central WI. Otherwise, temperatures stay below normal with highs Saturday and Sunday in the upper 50s to the middle 60s. Cooler cyclonic flow aloft lingers over the region Monday through Wednesday for shower chances and temperatures remaining below normal. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 630 PM CDT Wed May 17 2017 Main taf concerns is another round of thunderstorms at both RST/LSE taf sites this evening...then the potential for IFR/MVFR conditions after 06z Thursday. First band of showers/storms has moved into central Wisconsin and second band of showers/storms pushing into northeast Iowa and southeast Minnesota. This second band will impact both the taf sites mainly through 01-02z Thursday. Showers will continue after 06z Thursday...however ceilings will lower into the IFR/MVFR conditions at both RST/LSE taf sites. && .HYDROLOGY...(This afternoon into Tonight) Issued at 141 PM CDT Wed May 17 2017 As of late this morning, emergency management and local law enforcement reported numerous county and township roads closed due to water over roads and washed out roadways across northern Trempealeau, northwest Jackson and northeast Buffalo counties. These were areas where radar estimated 4-6 inches had fallen last night. As a result, Areal Flood Warnings remain in effect for portions of northeastern Buffalo and northern Trempealeau/Jackson counties until midnight tonight. In addition, river flood warnings are also in effect for the Black River and Trempealeau Rivers. More showers and thunderstorms are expected this afternoon into tonight across the forecast area with another 1/2 to locally 2 inches of rainfall possible. This will keep rivers running higher than usual and could produce some ponding of water on roadway and lower lying areas, but flash flooding is not anticipated due to the expected fast-moving nature of the showers and storms, thereby not being focused over a certain area for any length of time. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && SHORT TERM...DAS LONG TERM....DAS AVIATION...DTJ HYDROLOGY....DAS
Hazardous weather outlook, May 17, 3:37 PM CDT, 3 hours 54 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 337 PM CDT Wed May 17 2017 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-182045- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 337 PM CDT Wed May 17 2017 This Hazardous Weather Outlook is for portions of southeast Minnesota, northeast Iowa, and southwest into central Wisconsin. .DAY ONE...Rest Of Today and Tonight Severe thunderstorms are expected through this evening, primarily before 8 pm. The risks will be isolated tornadoes, damaging winds and large hail. At this time, the tornado risk looks to be across portions of southeast Minnesota, northeast Iowa into western and central Wisconsin. Storms with damaging winds and large hail could occur across the entire area. Locally heavy rain will be possible with any storm, however, the storms should be fast moving limiting the potential for flash flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Another round of widespread rain looks to spread across the area Friday into Saturday night, with amounts of 3/4 inch to locally 1 1/2 inches appearing likely. Isolated thunderstorms are also possible later Friday night and Saturday. Severe weather is not expected with any of these storms. .SPOTTER INFORMATION STATEMENT... Spotter groups should be prepared for rapid activation into this evening as these storms will be fast moving. Any severe weather reports would be appreciated through this evening. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. DTJ
In the hours before
Local storm report, May 17, 7:20 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
720 PM CDT WED MAY 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0713 PM TSTM WND GST GLEN HAVEN 42.83N 91.07W
05/17/2017 E70 MPH GRANT WI PUBLIC
RELAYED VIA EMERGENCY MANAGEMENT.
&&
CJALocal storm report, May 17, 7:21 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
721 PM CDT WED MAY 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0713 PM TSTM WND GST CASSVILLE 42.72N 90.99W
05/17/2017 E60 MPH GRANT WI TRAINED SPOTTER
RELAYED VIA EMERGENCY MANAGEMENT.
&&
CJASpecial weather statement, May 17, 7:23 PM CDT, 8 minutes before
Special Weather Statement National Weather Service La Crosse WI 723 PM CDT Wed May 17 2017 WIZ032>034-041>044-180130- Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau-Adams- Including the cities of Alma, Arcadia, Whitehall, Black River Falls, La Crosse, Sparta, Tomah, Mauston, and Friendship 723 PM CDT Wed May 17 2017 ...Another Round Of Severe Storms Moving Into The Area... Another round of severe storms are expected to move into the area this evening. Large hail...isolated tornadoes possible...frequent lightning...wind gusts to 70 mph and brief heavy rain can be expected with the storms. Be prepared to move inside as storms approach. DTJ
Local storm report, May 17, 7:24 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
724 PM CDT WED MAY 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 PM TSTM WND DMG 3 W MEDFORD 45.14N 90.41W
05/17/2017 TAYLOR WI 911 CALL CENTER
TREES BLOWN DOWN
&&
SHEALocal storm report, May 17, 7:25 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
725 PM CDT WED MAY 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND DMG CHARLES CITY 43.07N 92.67W
05/17/2017 FLOYD IA FIRE DEPT/RESCUE
MANY TREES AND POWER LINES DOWN THROUGHOUT
COUNTY MAKING MANY ROADS IMPASSABLE.
&&
CJALocal storm report, May 17, 7:26 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
726 PM CDT WED MAY 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0721 PM TSTM WND GST ROCHESTER 44.01N 92.48W
05/17/2017 M64 MPH OLMSTED MN TRAINED SPOTTER
ALSO REPORTED SOME PEA SIZE HAIL
&&
DASThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 7:00 PM CDT | Severe Thunderstorm Warning | ARX | Crawford, Grant | 75 min |
| May 17, 7:19 PM CDT | Severe Thunderstorm Warning | ARX | La Crosse | 41 min |
| May 17, 7:31 PM CDT | Severe Thunderstorm Warning | ARX | Buffalo, Trempealeau | 59 min |
| May 17, 8:06 PM CDT | Severe Thunderstorm Warning | ARX | Adams, Jackson, Juneau, Monroe | 54 min |
| May 17, 9:06 PM CDT | Special Weather Statement | ARX | Clark, Taylor | 54 min |
| May 18, 9:42 AM CDT | River Flood Warning | ARX | Adams, Juneau | 6 days |
| May 18, 9:46 AM CDT | River Flood Warning | ARX | Juneau | 5 days |
| May 18, 2:48 PM CDT | Frost Advisory | ARX | Adams, Clark, Jackson, Juneau, Monroe, Taylor | 17 hr |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.